Health knowledge made personal
Join this community!
› Share page:
Go
Search posts:

Adjusting to Savella... well, hopefully I will.

Posted Oct 05 2009 10:02pm
I've been on this new medication for almost two full weeks now. Based on the setup of the titration pack, I should have been up to 100 mg after the first week. To that I say, hell no. I'm sensitive to new drugs, particularly to those that act on neurotransmitters. (For those of you just joining in, Savella is an SNRI.) My doc gave me two packs, to get me through a month, and I'm using them as gradually as I can calculate. Here's my schedule:

Day 1: one 12.5 mg pill in the evening
Days 2 and 3: 12.5 mg pills morning and evening
Days 4 through 6: 12.5 mg pill morning, 25 mg pill evening
Days 7 through 9: 25 mg pills morning and evening
Days 10 through 14: 25 mg pill morning, 50 mg pill evening
Days 15 and 16: 37.5 mgs in morning, 50 mg pill in evening
then to 50/50, which should be the top dosage.

A little crazy you say? Well maybe. But I'll tell you, if I was doing it any other way I don't know that I'd still be functioning. As it is I'm feeling the drug acutely. How do I know it's the pills and not just my normal crap? Well, because this isn't my first trip down the neurotransmitter brick road. The hot-but-cold, the crawling scalp, the I need to close my eyes RIGHT NOW fatigue - I know these feelings. They appeared the day after my first dose, and they've increased with each increased dose but then subsided, like a tide. So while I'm confident of their provenance, I'm also hopeful that my body will adjust - that they are not a permanent feature of my heavily medicated life.

I'm currently on day 12 - for the past two nights I've taken a full fledged pill. And oh my. Last night after work and then therapy, I fell asleep at 10pm on the couch. There was no more awake to be had. Today, my office closed early, and my god was I thrilled. Sweet relief for my aching brain. I've been home for a bit over an hour, and bed is calling my name for a late afternoon nap.

I knew that this would be a difficult adjustment. And really it hasn't been as bad as it could be. I'm anxious of what a full 100 mg dose will bring, but I can only hope that my slow approach will cushion the blow. I keep trying to remind myself that these side effects are still nowhere as debilitating as the pain that keeps me tethered to bed, and that this is all for the greater (long term) good. So here's hoping it does some.
Post a comment
Write a comment:

Related Searches